Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Tribuss and marijuana interactions

Jan 6, 2015

Hello Dr yesterday I did a regrettable decision, after taking my hiv medication (tribuss) I smoked marijuana though I smoked very little I am afraid that it may negatively affect me and my treatment effectiveness. Should I be concerned? I smoked it little over 30minutes after taking my tribuss pill before sleeping. I am an occasional smoker, maybe once every two months, is it bad...?

Response from Dr. Young

Hello and thanks for posting.

There are no significant negative interactions between the medications in Tribuss (Atripla; tenofovir, FTC and efavirenz) and marijuana. Indeed, here in Colorado, marijuana is legal, and there are quite a few patients who take HIV medications and use marijuana (either for medical or recreational reasons). The occasional use of marijuana that you've described should have few, if any medical consequences, though I tend to recommend that individuals ingest (rather than smoke) marijuana- this is based on the general notion that inhaling smoke and tar is probably not the ideal thing for lung health.

Be well, BY



Previous
On HART, got the flu, Dr prescribed Tamiflu
Next
missed meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement